# SDR 9806989976

- Difficulty date: April 20, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9340
- Make and model: Doug DC-9-31
- Aircraft serial: 47389
- System (JASC): 3510 · Crew Oxygen System
- Part: Oxygen Panel
- Part number: 292617EA1
- Condition: Overheated
- Location: Cockpit
- Part time: 45,308 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT AT 12,000 FEET, A LOUD POP WAS HEARD FOLLOWED BY SMOKE COMING FROM OVERHEAD OF COCKPIT JUMPSEAT AT OXYGEN CONTROL PANEL.  FLIGHT CREW DECLARED AN EMERGENCY AND THE AIRCRAFT WAS RETURNED TO DLH.  LANDING WAS UNEVENTFUL.  MAINTENANCE FOUND OBSERVER'S OXYGEN CONTROL PANEL LIGHT PLATE OVERHEATED.  REPLACED PANEL, OPERATIONAL CHECK NORMAL.
